Alert archive / Vermont / Special Weather Statements in 2011
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at May 28, 2011, 5:54 PM EDT for Windham County, Vermont. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2011, 5:54 PM EDT (21:54 UTC)
- Expired
- May 28, 2011, 6:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Albany, NY
County Windham County, VT
The radar
The Albany radar (KENX), 125 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
788
WWUS81 KALY 282154
SPSALY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
554 PM EDT SAT MAY 28 2011
VTZ014-015-282230-
WESTERN WINDHAM VT-EASTERN WINDHAM VT-
554 PM EDT SAT MAY 28 2011
...A STRONG THUNDERSTORM IN
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS UP TO 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
NEAR WEST WARDSBORO...OR ABOUT OVER STRATTON...AND MOVING NORTHEAST
AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
LONDONDERRY BY 620 PM EDT
RAINFALL UP TO THREE QUARTERS OF AN INCH IS POSSIBLE WITH THIS STORM.
LAT...LON 4297 7273 4304 7291 4312 7286 4325 7280
4323 7270 4324 7257 4324 7250
TIME...MOT...LOC 2154Z 207DEG 22KT 4306 7280
$$
FRUGISWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at May 28, 4:02 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 28, 4:02 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 402 PM EDT SAT MAY 28 2011 .SYNOPSIS... HIGH PRESSURE WILL BUILD FROM THE MID ATLANTIC REGION. WITH A WARM AND HUMID AIRMASS IN PLACE...AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AFTERNOON. THE MEMORIAL DAY HOLIDAY LOOKS TO BE MOSTLY SUNNY WITH TEMPERATURES ABOVE NORMAL. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... FOR THE THIRD CONSECUTIVE DAY...CONVECTION IS TRACKING THROUGH AREAS BETWEEN THE WESTERN MOHAWK VALLEY...SOUTHERN ADIRONDACKS AND LAKE GEORGE SARATOGA REGIONS. THIS IS ASSOCIATED WITH THE WEAK CONVERGENCE ALONG THE WEAKENING OLD FRONTAL BOUNDARY AND THE INSTABILITY DUE TO THE DAYTIME HEATING. ADDITIONAL CONVECTION DEVELOPED IN CENTRAL MASSACHUSETTS...BUT TRENDS SUGGEST THE BERKSHIRES SHOULD BE SPARED OF THIS CONVECTION. SOME ADDITIONAL CONVECTION IS BEGINNING TO DEVELOP IN THE CATSKILLS AND SCHOHARIE VALLEY...AND CONVECTIVE CLOUDS SEEN ON SATELLITE IMAGERY TRACKING TOWARD THE MID HUDSON VALLEY AND NW CT. SO...LIKELY THUNDERSTORMS WITH SMALL HAIL...GUSTY WINDS AND HEAVY RAIN IN WESTERN AND NORTHERN AREAS...WITH SCATTERED THUNDERSTORMS MOST OTHER AREAS THIS EVENING. MORE ISOLATED ACTIVITY MID HUDSON VALLEY AND NW CT TO THE SOUTHERN BERKSHIRES. CONVECTION WILL WEAKEN AND DECREASE IN COVERAGE THROUGH THE EVENING AND NIGHT...WITH PARTIAL CLEARING AFTER MIDNIGHT. SOME FOG AND LOW CLOUDS WILL DEVELOP IN SOME AREAS ONCE THE RAIN ENDS AND SOME OF THE CLEARING TAKES PLACE. LOWS IN THE 60S...SOME 50S NORTHERN AREAS. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... OLD WEAKENED LOW LEVEL FRONTAL BOUNDARY SHOULD CONTINUE TO PUSH NORTH...AS UPPER RIDGING GRADUALLY BUILDS INTO THE REGION. INSTABILITY AND MOISTURE PRESENT OVER THE REGION TOMORROW SHOULD CONTRIBUTE TO MORE SCATTERED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON...ESPECIALLY AROUND TERRAIN...WHICH COULD TRACK THROUGH VALLEY AREAS AS WELL. SO PARTLY TO MOSTLY SUNNY TOMORROW WITH SCATTERED THUNDERSTORMS. BOUNDARY LAYER TEMPERATURES SUPPORT HIGHS IN THE 80S...SOME 70S IN HIGHER TERRAIN. ANY LINGERING SCATTERED CONVECTION SHOULD WEAKEN AND DECREASE IN COVERAGE THROUGH THE EVENING AND NIGHT. SOME AREAS OF LOW CLOUDS AND FOG AGAIN LATE. LOWS IN THE 60S...SOME 50S NORTHERN AREAS. ON MONDAY...SOME QUESTIONS AS TO HOW FAR SOUTH A BACKDOOR COLD FRONT GETS AS AN UPPER LEVEL DISTURBANCE SCRAPES NORTH AND EAST OF THE REGION. IF THE BACKDOOR COLD FRONT NUDGES FAR ENOUGH SOUTH...BOUNDARY LAYER TEMPERATURES COULD A BE A DEGREE OR TWO COOLER BY MONDAY NIGHT...AND SOME SCATTERED THUNDERSTORMS COULD TRACK THROUGH THE REGION IN WEST TO NORTHWEST FLOW. USUALLY IN WEST TO NORTHWEST FLOW CONDITIONS WITH AN APPROACHING COLD FRONT...COVERAGE OF CONVECTION SCATTERED AT BEST...BUT WILL HAVE TO WATCH FOR SEVERE POTENTIAL WITH ENHANCED DIRECTIONAL AND SPEED SHEAR. HIGHS MONDAY IN THE 80S...TO NEAR 90 IN MANY AREAS...WITH SCATTERED THUNDERSTORMS. LOWS MONDAY WILL DEPEND ON HOW FAR SOUTH THE BACKDOOR COLD FRONT GETS...SO GOING 50S NORTHERN AREAS...WITH AROUND 50 PARTS OF THE SOUTHERN ADIRONDACKS...AND 60S MOST OTHER AREAS. TUESDAY...ANOTHER NORTHERN STREAM UPPER IMPULSE APPROACHES...WITH MORE UPPER RIDGING BUILDING BACK INTO OUR REGION. SUNSHINE AND DECENT MIXING WILL HELP TEMPERATURES RISE WELL INTO THE 80S TO AROUND 90 OVER MOST OF THE AREA. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... TUE NT...INCREASING LOW AND MID LEVEL WARM ADVECTION...AS WELL AS STEEPENING MID LEVEL LAPSE RATES MAY ALLOW SOME SHOWERS AND THUNDERSTORMS TO DEVELOP LATE...ESP THE WESTERN ADIRONDACKS/MOHAWK VALLEY...AND CATSKILLS/SCHOHARIE VALLEY REGION. WILL INDICATE SLIGHT CHC TO LOW CHC POPS TO ACCOUNT FOR THIS POSSIBILITY...WITH POPS MAINLY CONFINED TO AFTER MIDNIGHT. EXPECT A WARM AND HUMID NIGHT...WITH MINS ONLY FALLING INTO THE MID 60S WITHIN THE HUDSON RIVER VALLEY...AND GENERALLY UPPER 50S TO LOWER 60S ELSEWHERE. WED...COLD FRONT SHOULD MOVE ACROSS THE REGION SOMETIME DURING WED...ALTHOUGH LONG TERM DETERMINISTIC MODELS AND ENSEMBLES DIFFER SLIGHTLY ON TIMING...WITH THE 12Z/28 ECMWF FASTER...WITH FROPA WED MORNING...AND THE GFS AND GEFS MAINLY LATE AFTERNOON OR EVENING. WILL SIDE A BIT CLOSER TO THE GFS/GEFS TIMING...WITH GREATEST POPS DURING THE AFTERNOON HOURS. TIMING OF FROPA WILL BE CRITICAL TO POTENTIAL THUNDERSTORM DEVELOPMENT WITH FRONT...AS THE LATER TIMING WOULD ALLOW FOR GREATER INSTABILITY AND INCREASED CHC FOR STRONG TSTMS. STRENGTHENING MID LEVEL WIND FIELDS WILL INCREASE 0-6 KM BULK SHEAR...ESP ACROSS NORTHERN AREAS...WHICH IN COMBINATION WITH STEEPENING MID LEVEL LAPSE RATES COULD RESULT IN STRONG TSTMS SHOULD FRONT PASS THROUGH DURING THE AFTERNOON/EVENING HOURS. TIMING OF FRONT WILL ALSO INFLUENCE MAX TEMPS...WITH A LATER TIMING ALLOWING FOR WARMER TEMPS. HAVE GENERALLY SIDED WITH A 50/50 BLEND OF GFS MOS AND HPC TEMPS...WITH WIDESPREAD LOW/MID 80S WITHIN THE VALLEYS...AND SOME UPPER 80S ACROSS THE MID HUDSON VALLEY...WITH 75-80 ACROSS HIGHER ELEVATIONS. WED NT...TO ACCOUNT FOR POSSIBLE SLOWER FROPA AS DEPICTED BY GFS/GEFS...WILL KEEP SOME EVENING SLIGHT CHC TO LOW CHC POPS FOR CENTRAL AND SOUTHERN PORTIONS OF THE REGION. OTHERWISE...EXPECT COOLER AND LESS HUMID CONDITIONS TO INFILTRATE THE REGION FROM NW TO SE...WITH MINS FALLING INTO THE 40S AND 50S. THU-FRI...DESPITE A COOLER/DRIER AIR MASS MOVING INTO THE REGION...COLD POOLS ALOFT WILL PASS THROUGH THE REGION ON BOTH DAYS. THE FIRST ONE MAY ALLOW FOR ISOLATED/SCATTERED SHOWERS AND PERHAPS EVEN A THUNDERSTORM THU AFTN...ESP ACROSS HIGHER ELEVATIONS. WILL THEREFORE INDICATE SLIGHT CHC TO CHC POPS. ANOTHER COLD POOL WILL PASS THROUGH FRI...ALTHOUGH SLIGHTLY COOLER LOW LEVELS AND OVERALL DRYING THROUGH THE LOW/MID LEVELS MAY LIMIT OVERALL COVERAGE SOMEWHAT COMPARED TO THU. SO...WILL KEEP SLIGHT CHC POPS FOR ISOLATED SHOWERS FRI...MAINLY FOR HIGHER ELEVATIONS...WITH NO POPS FOR MUCH OF THU NT AFTER EVENING ISOLATED/SLIGHT CHC POPS. EXPECT COOLER TEMPS DURING THIS PERIOD...WITH MAX TEMPS MAINLY IN THE LOWER/MID 70S IN VALLEYS FOR THU...AND 60S FOR HIGHER ELEVATIONS...WITH MAXES A FEW DEGREES COOLER FRI AFTN. FOR THU NT/FRI AM MINS...EXPECT MAINLY LOWER 50S IN VALLEYS...WITH 40S ACROSS MOST HIGHER ELEVATIONS...AND EVEN SOME UPPER 30S WITHIN PORTIONS OF THE HIGH PEAKS OF THE ADIRONDACKS AND SOUTHERN GREENS. FRI NT-SAT...EXPECT GENERALLY CLEAR SKIES...WITH CHILLY TEMPS FRI NT...GENERALLY 45-50 IN THE VALLEYS...AND WIDESPREAD UPPER 30S TO MID 40S ACROSS HIGHER ELEVATIONS...WITH SEASONABLY WARM SAT MAXES REACHING THE MID 70S IN VALLEYS...AND 65-70 ACROSS HIGHER ELEVATIONS. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... SCATTERED CONVECTION IS EXPECTED TO DEVELOP AND AFFECT THE KGFL/KALB/KPOU TAF SITES THIS AFTERNOON INTO EARLY EVENING. BEST CHANCE AT KGFL WITH TEMPO FOR MVFR CONDITIONS ASSOC WITH SHRA AND CB...DUE TO CLOSER PROXIMITY TO A FRONTAL BOUNDARY THAT IS RETREATING NORTHWARD. AIR MASS TYPE STORMS EXPECTED NEAR KALB/KPOU SO WILL MENTION PREVAILING VFR CONDITIONS WITH VCSH AND CB IN CLOUD GROUP. IF A THUNDERSTORM DOES PASS OVER A TAF SITE...A BRIEF PERIOD OF GUSTY WINDS AND IFR CONDITIONS MAY OCCUR. CONVECTION IS EXPECTED TO DIMINISH LATER THIS EVENING AS HEATING IS LOST AFTER SUNSET. MODELS SHOWING POSSIBILITY OF LOW STRATUS CLOUDS DEVELOPING AFTER MIDNIGHT...SO WILL MENTION MVFR CONDITIONS AT ALL THREE TAF SITES. BORDERLINE IFR CIGS WILL BE POSSIBLE. IMPROVEMENT BACK TO VFR IS EXPECTED BY AROUND 14Z MONDAY...AS LOW STRATUS SCOURS OUT. WINDS WILL BE SOUTHERLY AROUND 8-15 KT WITH SOME OCCASIONAL GUSTS AROUND 20 POSSIBLE. WIND SPEEDS WILL DECREASE TO 3-6 KT OVERNIGHT...THEN INCREASE TO 7-10 KT BY MID MORNING ON MONDAY CONTINUING FROM THE SOUTH. OUTLOOK... SUN...VFR/MVFR. ISOLD TO SCT SHRA/TSRA. MON-TUE...VFR...NO SIG WX. WED...VFR...CHC MVFR WITH SCT SHRA/TSRA. THU...VFR. BREEZY W-NW WINDS. && .FIRE WEATHER... HIGH PRESSURE WILL BUILD FROM THE MID ATLANTIC REGION. WITH A WARM AND HUMID AIRMASS IN PLACE...AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AFTERNOON. THE MEMORIAL DAY HOLIDAY LOOKS TO BE MOSTLY SUNNY WITH TEMPERATURES ABOVE NORMAL. RELATIVE HUMIDITIES WILL INCREASE TO NEAR 100 PERCENT TONIGHT... AND DROP TO 45 TO 60 PERCENT TOMORROW. RELATIVE HUMIDITIES WILL INCREASE BACK TO NEAR 100 PERCENT TOMORROW NIGHT...AND FALL BACK TO 45 TO 60 PERCENT MONDAY. && .HYDROLOGY... WARM...MOIST AIR WILL BE OVER THE REGION INTO THE MIDDLE OF NEXT WEEK. SHOWERS AND THUNDERSTORMS IN THE SOUTHERN ADIRONDACKS...LAKE GEORGE AND SARATOGA REGIONS THIS AFTERNOON AND TONIGHT WILL PRODUCE LOCALLY HEAVY RAIN OVER 2 INCHES...WITH LOCALIZED FLOODING. SCATTERED THUNDERSTORMS WILL AFFECT THE REST OF THE FORECAST AREA THROUGH TONIGHT. THUNDERSTORM COVERAGE WILL DECREASE TO ISOLATED TO SCATTERED EACH DAY SUNDAY AND MONDAY...MAINLY DURING THE AFTERNOONS AND EVENINGS. ANY THUNDERSTORM MAY PRODUCE HEAVY DOWNPOURS WHICH WILL LIKELY CAUSE PONDING OF WATER ON POORLY DRAINED LOW LYING AREAS. ALSO...RAPID RISES ARE LIKELY ON SMALLER STREAMS WHERE THE HEAVY RAIN FALLS...WITH VERY LITTLE RESPONSE ON THE LARGE MAIN STEM RIVERS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...NAS NEAR TERM...NAS SHORT TERM...NAS LONG TERM...KL AVIATION...JPV FIRE WEATHER...NAS HYDROLOGY...NAS
Hazardous weather outlook, May 28, 4:25 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 425 PM EDT SAT MAY 28 2011 CTZ001-013-MAZ001-025-NYZ047>054-058>061-063>066-VTZ013>015-291100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 425 PM EDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...THE NORTHEASTERN CATSKILLS...MID HUDSON VALLEY...SCHOHARIE VALLEY...CAPITAL DISTRICT...TACONICS AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. WHILE THE STORMS ARE NOT LIKELY TO BE SEVERE...SOME COULD PRODUCE WIND GUSTS TO 50 MPH AND HAIL TO THE SIZE OF PENNIES. INDIVIDUAL THUNDERSTORMS WILL TRACK FROM SOUTHWEST TO NORTHEAST AROUND 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF MAINLY NON-SEVERE THUNDERSTORMS SUNDAY AND MONDAY DURING THE AFTERNOONS AND EVENINGS. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-033-038>043-082>084-291100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- 425 PM EDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN MOHAWK VALLEY...SOUTHERN ADIRONDACKS...LAKE GEORGE AND SARATOGA REGIONS. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL THE SIZE OF QUARTERS OR LARGER...DAMAGING WINDS...AND HEAVY RAINFALL. LOCALLY HEAVY RAIN COULD RESULT IN LOCALIZED FLOODING. INDIVIDUAL THUNDERSTORMS WILL MOVE NORTHEAST AT 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF MAINLY NON-SEVERE THUNDERSTORMS SUNDAY AND MONDAY DURING THE AFTERNOONS AND EVENINGS. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 28, 4:17 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
417 PM EDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM FLASH FLOOD THURMAN 43.53N 73.92W
05/28/2011 WARREN NY PUBLIC
FLOODING AT GLEN ATHOL ROAD AND VALLEY ROAD INTERSECTION.
PART OF ROAD WASHED AWAY.
&&
KLIPTONLocal storm report, May 28, 4:22 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
422 PM EDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL WARRENSBURG 43.50N 73.78W
05/28/2011 E1.75 INCH WARREN NY PUBLIC
&&
KLIPTONLocal storm report, May 28, 4:38 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
438 PM EDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM FLASH FLOOD STONY CREEK 43.43N 73.93W
05/28/2011 WARREN NY LAW ENFORCEMENT
NUMEROUS ROADS CLOSED IN STONY CREEK AND THURMAN DUE TO
FLOODING...INCLUDING HIGH STREET AND MOUNTAIN ROAD IN
STONY CREEK.
&&
KLIPTONLocal storm report, May 28, 4:52 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
452 PM EDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL KNOWELHURST 43.44N 74.02W
05/28/2011 E0.88 INCH WARREN NY PUBLIC
0139 PM HAIL THURMAN 43.53N 73.92W
05/28/2011 E1.50 INCH WARREN NY PUBLIC
0145 PM TSTM WND DMG CHESTERTOWN 43.65N 73.80W
05/28/2011 WARREN NY LAW ENFORCEMENT
ONE TREE DOWN ON LANDON HILL ROAD.
0150 PM TSTM WND DMG 5 W WARRENSBURG 43.49N 73.88W
05/28/2011 WARREN NY LAW ENFORCEMENT
ONE TREE DOWN ON HIGH STREET NEAR ATHOL.
0205 PM HAIL 4 WNW WARRENSBURG 43.53N 73.85W
05/28/2011 E1.25 INCH WARREN NY PARK/FOREST SRVC
HALF DOLLAR SIZED HAIL AT DAGGETT LAKE CAMPSITES.
0206 PM TSTM WND DMG 5 NW WARRENSBURG 43.56N 73.84W
05/28/2011 WARREN NY LAW ENFORCEMENT
ONE TREE DOWN ONE MILE NORTH OF GOLF COURSE ROAD ON ROUTE
28.
0232 PM HAIL 3 N HAGUE 43.79N 73.49W
05/28/2011 E1.00 INCH WARREN NY PARK/FOREST SRVC
QUARTER SIZED HAIL AT ROGERS ROCK CAMPGROUND.
0407 PM FLASH FLOOD THURMAN 43.53N 73.92W
05/28/2011 WARREN NY PUBLIC
FLOODING AT GLEN ATHOL ROAD AND VALLEY ROAD INTERSECTION.
PART OF ROAD WASHED AWAY.
0415 PM HAIL WARRENSBURG 43.50N 73.78W
05/28/2011 E0.75 INCH WARREN NY TRAINED SPOTTER
PEA TO PENNY SIZE HAIL.
0416 PM HAIL WARRENSBURG 43.50N 73.78W
05/28/2011 E1.75 INCH WARREN NY PUBLIC
0435 PM FLASH FLOOD STONY CREEK 43.43N 73.93W
05/28/2011 WARREN NY PUBLIC
FLOODING ON HARRISBURG ROAD IN STONY CREEK.
0435 PM FLASH FLOOD THURMAN 43.53N 73.92W
05/28/2011 WARREN NY PUBLIC
FLOODING ON RIVER ROAD IN THURMAN.
0438 PM FLASH FLOOD STONY CREEK 43.43N 73.93W
05/28/2011 WARREN NY LAW ENFORCEMENT
NUMEROUS ROADS CLOSED IN STONY CREEK AND THURMAN DUE TO
FLOODING...INCLUDING HIGH STREET AND MOUNTAIN ROAD IN
STONY CREEK.
&&
KLIPTONLocal storm report, May 28, 5:19 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
519 PM EDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM FLASH FLOOD WARRENSBURG 43.50N 73.78W
05/28/2011 WARREN NY LAW ENFORCEMENT
INTERSTATE 87 CLOSED BETWEEN EXITS 23 AND 25 DUE TO
FLOODING AND DEBRIS WASHING ACROSS ROAD.
&&
KLIPTONSpecial weather statement, May 28, 5:54 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
554 PM EDT SAT MAY 28 2011
VTZ014-015-282230-
WESTERN WINDHAM VT-EASTERN WINDHAM VT-
554 PM EDT SAT MAY 28 2011
...A STRONG THUNDERSTORM IN
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS UP TO 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
NEAR WEST WARDSBORO...OR ABOUT OVER STRATTON...AND MOVING NORTHEAST
AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
LONDONDERRY BY 620 PM EDT
RAINFALL UP TO THREE QUARTERS OF AN INCH IS POSSIBLE WITH THIS STORM.
LAT...LON 4297 7273 4304 7291 4312 7286 4325 7280
4323 7270 4324 7257 4324 7250
TIME...MOT...LOC 2154Z 207DEG 22KT 4306 7280
FRUGISThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:22 PM EDT | Special Weather Statement | ALY | Herkimer | 23 min |
| May 27, 9:28 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 62 min |
| May 27, 10:19 PM EDT | Special Weather Statement | ALY | Oneida | 41 min |
| May 27, 10:56 PM EDT | Areal Flood Advisory | ALY | Herkimer | 3 hr |
| May 27, 11:00 PM EDT | Special Weather Statement | ALY | Oneida | 45 min |
| May 27, 11:30 PM EDT | Special Weather Statement | ALY | Fulton | 30 min |
| May 27, 11:34 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery | 56 min |
| May 27, 11:41 PM EDT | Flash Flood Warning | ALY | Herkimer | 3 hr |
| May 28, 12:06 AM EDT | Special Weather Statement | ALY | Albany, Fulton, Greene, Montgomery, Schenectady, Schoharie | 39 min |
| May 28, 12:32 AM EDT | Special Weather Statement | ALY | Warren | 28 min |
| May 28, 12:43 AM EDT | Special Weather Statement | ALY | Albany, Saratoga, Schenectady | 47 min |
| May 28, 12:52 AM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Warren | 41 min |
| May 28, 1:25 AM EDT | Special Weather Statement | ALY | Saratoga, Warren, Washington | 50 min |
| May 28, 1:04 PM EDT | Special Weather Statement | ALY | Warren | 56 min |
| May 28, 1:21 PM EDT | Severe Thunderstorm Warning | ALY | Warren | 54 min |
| May 28, 2:15 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 39 min |
| May 28, 2:52 PM EDT | Special Weather Statement | ALY | Saratoga | 38 min |
| May 28, 2:53 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Saratoga, Warren | 4 hr |
| May 28, 3:04 PM EDT | Special Weather Statement | ALY | Warren | 26 min |
| May 28, 3:35 PM EDT | Special Weather Statement | ALY | Warren | 40 min |
| May 28, 3:37 PM EDT | Flash Flood Warning | ALY | Saratoga, Warren | 6 hr |
| May 28, 4:08 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 67 min |
| May 28, 5:48 PM EDT | River Flood Warning | ALY | Warren | 4 days |
Nearby
Special Weather Statements in Vermont, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.